Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Jaw and chin extension surgery done. Nerve damage in chin and lower lip, chin spazzing. Would steroid shot help? How to stop it?

Hi I had double jaw surgery and some work done to extend my chin as well. This was almost 15 years ago. I've had permanent nerve damage in my chin and lower lip ever since which I've accepted (and at least I'm not constantly drooling like I initially did)! But in recent months my chin has started spassing, especially after holding it tight for a few seconds(ex brushing teeth, etc). It appears I have an indent in the center that releases and somewhat flutters as it chooses. What can I do to stop this? Steroid shot, exercises? I just don't understand how after all these years it's causing issues. It wouldn't bother me if it wasn't visible and so weird looking. One minute my chin looks normal, the next it has a clif that "flashes" on and off. Help!!
Asked On : Wed, 1 May 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

I can understand your concern. Steroid shot will certainly not help you in the problem. You should resort to exercises to strengthen the muscles around the jaw and chin. It is difficult to explain the cause of the "flutters" so many years after surgery but the most possible explanation can be regeneration of the nerves which may be causing it.

I hope I have answered your query to your satisfaction.

Wishing you all the best.


Rajiv K Khandelwal
Answered: Sat, 22 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor